Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 10, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Nov 2, 2020, 3:55 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 2, 2020, 6:30 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2020, 3:55 AM EST (08:55 UTC)
- In effect from
- Nov 2, 2020, 6:30 AM EST
- Expired
- Nov 2, 2020, 10:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194 WWUS72 KMFL 020855 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 355 AM EST Mon Nov 2 2020 FLZ068-072-074-168-172-173-030000- /O.NEW.KMFL.WI.Y.0010.201102T1500Z-201103T0300Z/ Metro Palm Beach-Metro Broward-Metro Miami-Dade- Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 355 AM EST Mon Nov 2 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...Northeast winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Metro Palm Beach, Metro Broward, Metro Miami-Dade, Coastal Palm Beach, Coastal Broward and Coastal Miami-Dade Counties. * WHEN...From 10 AM this morning to 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous conditions for high profile vehicles on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
738 WWUS72 KMFL 021130 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 630 AM EST Mon Nov 2 2020 FLZ068-072-074-168-172-173-030300- /O.EXT.KMFL.WI.Y.0010.201102T1130Z-201103T0300Z/ Metro Palm Beach-Metro Broward-Metro Miami-Dade- Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 630 AM EST Mon Nov 2 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Metro Broward, Metro Miami-Dade, Metro Palm Beach, Coastal Palm Beach, Coastal Broward and Coastal Miami-Dade Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous conditions for high profile vehicles on bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
150 WWUS72 KMFL 022030 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 330 PM EST Mon Nov 2 2020 FLZ068-072-074-168-172-173-030300- /O.CON.KMFL.WI.Y.0010.000000T0000Z-201103T0300Z/ Metro Palm Beach-Metro Broward-Metro Miami-Dade- Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade- Including the cities of Palm Springs, Florida Gardens, Aberdeen, Boca West, Coconut Creek, Coral Springs, Tamarac, Sunrise, Plantation, Davie, Cooper City, Hollywood, Pembroke Pines, Miramar, Miami, Miami Gardens, Miami Lakes, Hialeah, Doral, South Miami, Kendall, Cutler Ridge, Jupiter, West Palm Beach, Boca Raton, Pompano Beach, Fort Lauderdale, Fort Lauderdale Beach, Hollywood Beach, Aventura, Miami Beach, Miami Shores, Downtown Miami, Cutler Bay, and Homestead Bayfront Park 330 PM EST Mon Nov 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Metro Broward, Metro Miami-Dade, Metro Palm Beach, Coastal Palm Beach, Coastal Broward and Coastal Miami-Dade Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:44 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 2, 12:44 AM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1244 AM EST Mon Nov 2 2020
.Aviation (06z TAFs)...
MVFR ceilings associated with a cold front is expected to affect
all terminals generally from 08z-18z, with lowest prevailing
ceilings around 1,500 ft in the 10z-15z time frame. A few SHRA
will accompany the lower ceilings, mainly east coast sites. Wind
increasing out of N-NE in 20-25 kt range with frequent gusts 30-34
knots after 12z and continuing for most of forecast period.
&&
.Prev Discussion... /issued 640 PM EST Sun Nov 1 2020/
Aviation (00z TAFs)...
Mainly VFR conditions will prevail throughout the forecast
period. A cold front will be passing through the area later
tonight. Scattered showers are possible out ahead of the front
across the region. Behind the front, winds will increase out of
the north northeast to 15 to 20 knots by early Monday morning with
higher gusts. These winds will remain gusty through Monday night
as well.
Update...
Scattered showers and isolated thunderstorms are currently focused
over the interior and west coast this evening. As the cold front
approaches from the northwest, additional shower activity is
possible throughout the rest of tonight. This front should pass
through the entire region and be offshore by Monday morning.
Behind the front, a cooler and much drier air mass will move into
the region as an area of high pressure to the north builds in. The
pressure gradient across south Florida will also tighten during
this time frame which will significantly increase the winds out of
the north northeast. This set up will produce wind speeds of 20
to 25 mph with gusts to 25 to 35 mph throughout the day on Monday
with the highest wind speeds along the immediate east coast. High
temperatures will generally remain in the upper 70s to around 80
on Monday afternoon.
Prev Discussion... /issued 345 PM EST Sun Nov 1 2020/
.Windy Conditions Behind Cold Front on Monday...
.Deteriorating Marine and Beach Conditions...
Discussion...
Short Term (Tonight through Monday evening):
Showers have popped up over the peninsula, particularly near Lake
Okeechobee, this afternoon. Additionally, a boundary stretching
from the Gulf across Cape Sable and the southern tip of the
peninsula into the Bahamas is also serving as a focus for
convection. Elsewhere, a cold front is moving across the eastern
Gulf of Mexico spurred by a mid-level trough emanating from the
Great Lakes. Ahead of the main trough axis, some ripples in the
mid-level flow could allow for some thunderstorms this afternoon
and evening.
As the sun sets and the frontal boundary nears, showers and a few
storms with a pre-frontal trough will be knocking on the door of the
western half of the peninsula. The activity will push southeastward
into the morning before exiting into the Atlantic waters and Florida
Straits. Behind the front, increasing northerly to northeasterly
flow will allow allow for drier conditions by the afternoon.
Temperatures will struggle to reach the 80s with some areas around
Lake Okeechobee barely reaching the mid 70s. The drier air advecting
in will be a stark contrast to the recent wet pattern.
One concern behind the front is the developing pressure gradient
wind flow as surface high pressure builds over the lower Mississippi
River valley and the northern Gulf coast. This setup will produce
the potential for 20-25 mph winds with gusts to 25-35 mph across
South Florida, particularly along the Atlantic coast. This may
require a Wind Advisory for Monday into Tuesday for at least coastal
Miami-Dade, Broward, and Palm Beach.
For reference, new Wind Advisory criteria just went into effect
today, Nov. 1st:
* Sustained winds of 25 to 30 mph with frequent gusts to 35 mph
* Sustained winds of 30 mph or greater
Long Term (Tuesday through Sunday):
Models begin the long term by showing high pressure and drier, more
stable air, descending upon SoFlo in the wake of a FROPA. Pressure
gradients remain tight over the area, resulting in breezy periods
of ENE winds at least through Wednesday.
The deeper drier air and the increase in subsidence, courtesy of
the aforementioned high, will result in POPs dropping into the
single digits Tue and Wed, and possibly into Thu morning. Then
models push a little further east the high pressure center,
veering winds across SoFlo to a more easterly flow. This will
begin advecting moisture from the Atlantic and bring back low-end
chances of rain by the afternoon hours. Then by Friday, model
soundings depict deeper moisture filtering into the area, which
combined with daytime heating and convective outflow boundaries,
will bring back increasing chances for afternoon thunderstorms.
POPs increase to 50-60 percent on Saturday and Sunday, with
potential for localized heavy rain at times.
Temperatures are expected to remain at or slightly below normals,
maybe a little more cooler than normals during the weekend if the
increasing cloud cover suggested by the models materializes.
Marine...
Concerns for frequent gale force wind gusts over the Atlantic waters
and portions of Biscayne Bay are growing as the latest guidance
shows a tight pressure gradient flow developing between the front
boundary and surface high pressure building over the lower
Mississippi Valley and northern Gulf coast. Therefore, a gale
warning will be in effect for much of the Atlantic waters starting
at 1 am on Monday. Can not rule out gusts to gale force over the
Gulf waters either, though confidence in this is slightly lower.
Beach Forecast...
Deterioration of Atlantic beach conditions due to incoming swell
from the remnants of Zeta led to a Rip Current Statement was issued
through the end of the swim day on Monday. It will likely need to be
extended beyond Monday behind the front. The Palm Beaches could also
see surf heights exceed 7 feet Monday into Tuesday.
Aviation (18Z TAFs)...
VFR conditions expected to prevail across TAF sites through the
forecast period. ISLD showers may briefly impacts the terminals by
reducing VIS/CIGs, though impacts will generally be short-lived.
Winds mainly out of east becoming VRB overnight, then around 09Z
increasing in magnitude out of the NW to 10-15 kts with higher
gusts possible. A NNE shift may occur with passage of front around
15Z, resulting in avg wind speeds around 15-20 kt and ISLD gusts
near/at gale force possible.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 79 67 77 70 / 10 0 10 10
Fort Lauderdale 82 69 79 72 / 20 0 10 10
Miami 82 69 79 71 / 20 10 10 10
Naples 80 62 80 65 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172-173.
AM...Gale Warning until 1 AM EST Tuesday for AMZ630-650-651-670-671.
Small Craft Advisory from 4 AM early this morning to 10 PM EST
this evening for AMZ610.
GM...Small Craft Advisory until 1 AM EST Tuesday for GMZ656-657-676.
&&
Aviation...59/MolledaHazardous weather outlook, Nov 1, 4:33 PM EST, 11 hours 22 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 433 PM EST Sun Nov 1 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020945- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 433 PM EST Sun Nov 1 2020 ...High Risk of Rip Currents East Coast Beaches... ...Hazardous Marine Conditions Beginning Tonight... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents for the Atlantic beaches. Thunderstorms: Isolated thunderstorms are possible across South Florida. The main hazards are lightning and urban flooding for the east coast metro areas. Waterspouts: There is a slight chance of a waterspout for the local waters. Flooding: Some of the showers and thunderstorms could contain heavy downpours. This could lead to additional localized flooding in urban and low lying areas, especially in areas that have received heavy rainfall the last couple of days. Wind: Northeast winds of 20 to 30 knots with higher gusts are possible over the local waters later tonight. A Gale warning is in effect for the Atlantic waters and Biscayne bay for frequent gusts up to gale force later tonight. A Small Craft Advisory is in effect for Lake Okeechobee and the Gulf Waters later tonight. Seas: Seas are forecast to build in the Atlantic and offshore Gulf waters and may become hazardous to small craft during the overnight hours. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The enhanced risk of rip currents is forecast to continue through at least the middle of the week. Gusty winds will develop over the area on Monday and they will remain gusty through the middle of the week. With the increased winds and increased seas in the Atlantic and the Gulf waters, hazardous marine conditions will persist through at least the middle of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 8:24 AM EST | High Surf Advisory | MFL | Palm Beach | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.